Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 30, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 25, 2003, 5:57 AM CST for Greene County, Webster County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 5:57 AM CST (11:57 UTC)
- Expired
- Mar 25, 2003, 6:30 AM CST
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 34 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS53 KSGF 251157 SVRSGF MOC077-225-251230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 AM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GREENE COUNTY IN MISSOURI NORTHERN WEBSTER COUNTY IN MISSOURI * UNTIL 630 AM CST * AT 555 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIR GROVE...OR 13 MILES NORTHEAST OF SPRINGFIELD... AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARSHFIELD BY 610 AM CST. NIANGUA BY 620 AM CST. THE TOWNS OF BASSVILLE AND ELKLAND ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3740 9329 3723 9322 3737 9269 3756 9285 $$ GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:02 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 25, 3:02 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CST TUE MAR 25 2003 ...FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES TODAY AND THE AMOUNT OF WARMING BEFORE THE NEXT FRONT PUSHES THROUGH FRIDAY... EARLY THIS MORNING...A COLD FRONT STRETCHED FROM ROUGHLY KPNC...TO KSTL. THE RUC SHOWED ELEVATED INSTABILITY ALONG AND BEHIND THE FRONT. BEST LI VALUES RANGED FROM -2 TO -5. SHOWERS AND A FEW THUNDERSTORMS DEVELOPED IN THIS BAND OF INSTABILITY FROM NEAR CHANUTE KANSAS TO SEDALIA MISSOURI. LOOKING UPSTREAM...AN UPPER WAVE WAS FOUND JUST TO THE LEE OF THE ROCKIES. THIS ENERGY WILL TRACK TOWARD THE AREA...AND HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. BEST Q-VECTOR FORCING FROM THIS FEATURE WILL AFFECT SOUTHEAST KANSAS AND THE MISSOURI OZARKS BEFORE NOON. HOWEVER...SOME FORCING LINGERS ACROSS SOUTH-CENTRAL MISSOURI DURING THE EARLY AFTERNOON HOURS. WITH MARGINAL INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL...AS FREEZING LEVELS ARE LOW. HIGH PRESSURE WILL SETTLE IN BEHIND THE FRONT TONIGHT...ALLOWING FOR DECREASING CLOUDS. THIS HIGH WILL SHIFT EASTWARD ON WEDNESDAY WHICH WILL CAUSE A RETURN TO SOUTHERLY FLOW. TEMPERATURES SHOULD REBOUND BACK INTO THE UPPER 60S ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...AND INTO THE LOWER 60S OVER CENTRAL MISSOURI. A STRONG UPPER WAVE WILL PUSH INTO THE ROCKIES BY THURSDAY...CAUSING CYCLOGENESIS IN THE LEE OF THE ROCKIES. THIS WILL INCREASE THE PRESSURE GRADIENT CAUSING SOUTHERLY WINDS TO INCREASE FURTHER. IN ADDITION...ETA 850MB TEMPERATURES RANGE FROM 12 TO 14 DEGREES ACROSS THE REGION. WITH BREEZY CONDITIONS...SHOULD BE ABLE TO MIX THIS WARM AIR TO THE SURFACE. EXPECT TEMPERATURES RANGING FROM THE MIDDLE 70S ACROSS SOUTHWEST MISSOURI...TO NEAR 70 ACROSS CENTRAL MISSOURI. COLD FRONT PUSHES INTO THE REGION BY EARLY FRIDAY MORNING. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THURSDAY NIGHT INTO FRIDAY. WILL HAVE TO MONITOR HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE SYSTEM. LATEST ETA DOESNT REALLY SHOW THE GULF OPENING UP. ONLY A THIN BAND OF 5 TO 8 DEG C 850MB DEWPOINTS ARE PROGGED WITH THE SYSTEM. .SGF... MO...NONE KS...NONE SAW
Hazardous weather outlook, Mar 24, 8:25 PM CST, 9 hours 32 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 PM CST MON MAR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. HAIL UP TO ONE HALF INCH IN DIAMETER POSSIBLE. AREAS AFFECTED AND TIMING: NORTHWEST OF A CAMDENTON MISSOURI TO PITTSBURG KANSAS LINE BETWEEN 10PM AND 2AM...AND NORTHWEST OF A BRANSON TO SALEM MISSOURI LINE BETWEEN 2AM AND 6AM. DISCUSSION: WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER FAR EASTERN KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI THIS EVENING. SOME OF WHICH MAY CONTAIN HAIL UP TO THE SIZE OF PEAS. THESE THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND MOVE ACROSS MUCH OF THE OZARKS TOWARD DAWN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL LINGER INTO THE MORNING HOURS ON TUESDAY. ONE OR TWO OF THESE THUNDERSTORMS MAY STILL BE CAPABLE OF PRODUCING SOME HAIL...ESPECIALLY ACROSS EXTREME SOUTHERN MISSOURI NEAR THE ARKANSAS BORDER. ANOTHER STORM SYSTEM WILL BRING THE THREAT OF SEVERE THUNDERSTORMS BACK INTO THE AREA LATE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER ACTIVATION WILL NOT BE REQUIRED OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:12 AM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 63 min |
| Mar 25, 6:14 AM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 61 min |
| Mar 25, 6:37 AM CST | Severe Thunderstorm Warning | SGF | Wright | 38 min |
| Mar 25, 7:46 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Texas | 44 min |
| Mar 25, 9:17 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 43 min |
| Mar 25, 10:17 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.